Weight gain from Lyrica?
- 26 Dec 2011 by jeremey
- lyrica, obesity, weight, exercise
Hi i have been taking lyrica for about a month and before i go any farther i want to say i eat well and exercise DAILY, i lost over 400lbs about 3 years ago and went from 350 to 145 and since i started taking lyrica im now up to about i checked today and i was 163 without changing my diet, im wondering how can i tell if its water weight or fat? On my scale it says my fat percentage has gone up but i cannot see how. Also if its water weight would taking diuretics help? I am taking lyrica for my Fibromyalgia and its been working good but i dont want to put on 20lbs for no reason after all my hard work. Im on 75mg 2x day
26 Dec 2011
In studies, up to 16% of people taking Lyrica for controlling seizures experienced weight gain, compared to just 1% of a similar group of people not taking Lyrica. Up to 14% of people taking Lyrica for fibromyalgia reported gaining weight. Weight gain was most common in people taking a higher Lyrica dosage and was less common in people taking Lyrica for treating nerve pain due to diabetic neuropathy or postherpetic neuralgia.
Please do not take a diuretic without a docs prescription, its more likely that Lyrica is causing the weight gain rather than water retention, if if feel that the med is not suiting your system please ask your doc who prescribed the med to change a med which would be more comfortable.
Take care, best wishes!
26 Dec 2011
I just had to answer your question as I too take Lyrica, & have had a slight weight gain. It also made my vision so blurry I just could not see to read or sometimes anything. Eveything was blurry. I decided to wean off of it & the week I finally was completely off, I did not sleep for the entire 7 seven days, the pain & depression (from the pain?) were so horrible I decided to take just one pill & slept for 3 solid hours, & then when I got up the pain was almost totally gone from the fibromyalgia. I could not believe the difference. I talked to my heart doctor last week about tking a diuretic for the water retnetionas I believed this was the problem. I had lost eight pounds in 2 days of the first w days of the week I was off of the Lyrica. He gave me an emphatic NO! he told me he lost his partner from doing this. Taking diuretics for the wrong reason depletes the bday of potassium & electrolytes and can be deadly.
Expand this post...
He advised me to find a different medication. I am continuting with just one 75mg pill a day until my appointment on Jan. 6th to see what my pain doctor suggests. I just wanted to warn you that taking a diurectic is an absolute no no. Good luck. I know how bad you feel...
26 Dec 2011
Almost everyone I know that has tried Lyrica has gained major water weight!
I didn't gain, yet my poor ankles looked so swollen!
I feel so bad for you! I would think if you get off Lyrica, you'll lose that weight fast!
26 Dec 2011
Could be that it is in nature of "anti-depressants" to balance out various chemicals in the brain and in my case on Savella i immeditaly noticed a slowing down of many of my bodily functions, a calming down, including metabolism. That can be noticed in the "constipation" effect. I didn't change diet or anything else and gained 15 pound in 2 months! After i lowered my dose for other reasons i notice i am losing weight. I believe individual dosage is a very important factor in picking appropriate meds, we are all so different. The drugs come in intervals of 10, 20, 50 etc but we may need 37 or 25. Just my two cents, minda
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Since starting Dulera 6 months ago I have gained close to 15 pounds and am essentially doing nothing different in my exercise and eating pattern from ...
4 answers • 31 May 2012 • 1 star
All my doctor wants to do is use narcotics for the pain. The lyrica worked great but the weight gain was out of control. I have always had an issue ...
1 answer • 6 Sep 2012 •
... I have gained about 30lbs now and continue to overeat, also because I am more tired I want to exercise less. I suspect that exercise is not ...
1 answer • 9 Mar 2013 •
I've heard it said that serotonin (which pregabalin increases) can cause a raging hunger, however most scientific evidence I've found ...
2 answers • 20 Aug 2013 •
I'm trying to switch all my medications that cause weight gain. I have tried hours of exercise and my weight won't move. I need neurotin ...
2 answers • 7 Sep 2013 •